MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 50; HIP ACETABULAR SHELL NO HOLE

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 50; HIP ACETABULAR SHELL NO HOLE
Catalog Number 01.26.45.1150
Health Effect - Clinical Code Pain (1994)
Date of Event 05/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 07 jun 2019.Lot 165401: (b)(4) items manufactured and released on 11-nov-2016.Expiration date: 2021-11-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.One other device was involved in the complaint stem: amistem h 01.18.143 ha coated lat stem #3 lot.165826 (k093944): (b)(4) items manufactured and released on 19-jan-2017.Expiration date: 2022-01-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: less than 2 years after primary cementless tha a revision is performed, for unspecified reasons.The stem could not be extracted.What appears to be a distal femoral fracture from the radiograph was judged by the surgeon not to be a reason for concern.The resection level is unusual and the shape of the bone at resection does not look normal, but we are unable to supply an explanation.According to report, the cementless components were well fixed to the bone, so we do not suspect a device malfunction.
 
Event or Problem Description
Revision surgery performed after 1 year and 8 months from the revision due to pain (no bone fracture, no stem loosening despite radiolucencies).It was impossible to extract the stem using the stem extractor (kalberer) and the surgeon decided to leave the stem in place.The ceramic ball head, acetabular shell, and liner have been revised.

Brand Name
CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 50
Common Device Name
HIP ACETABULAR SHELL NO HOLE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8699595
Report Number3005180920-2019-00467
Device Sequence Number16648389
Product Code LZO
UDI-Device Identifier07630030807886
UDI-Public07630030807886
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K122911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Catalogue Number01.26.45.1150
Device Lot Number165401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight106